Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 1, 2008, 2:19 PM MST for Gila County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2008, 2:19 PM MST (21:19 UTC)
- Expired
- Jul 1, 2008, 2:45 PM MST
- In force
- 26 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 79 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 3204 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 012121 SVRFGZ AZC007-012145- /O.NEW.KFGZ.SV.W.0004.080701T2119Z-080701T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 219 PM MST TUE JUL 1 2008 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA... * UNTIL 245 PM MST * AT 216 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 50 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF YOUNG ALONG HIGHWAY 288 AND MOVING SOUTHWEST AT 8 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL AREAS 15 MILES SOUTH SOUTHWEST OF YOUNG AT 230 PM MST LAT...LON 3379 11102 3396 11116 3399 11096 3388 11087 TIME...MOT...LOC 2119Z 063DEG 7KT 3389 11100 $$ TC
2 follow-up statements
000 WWUS55 KFGZ 012137 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 235 PM MST TUE JUL 1 2008 AZC007-012145- /O.CON.KFGZ.SV.W.0004.000000T0000Z-080701T2145Z/ GILA AZ- 235 PM MST TUE JUL 1 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR CENTRAL GILA COUNTY... AT 233 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WINDS IN EXCESS OF 50 MPH. THIS STORM WAS LOCATED 15 MILES SOUTH SOUTHWEST OF YOUNG NORTHERN GILA COUNTY...MOVING SOUTHWEST AT 8 MPH...AFFECTING MAINLY RURAL AREAS. LAT...LON 3379 11102 3396 11116 3399 11096 3388 11087 TIME...MOT...LOC 2135Z 063DEG 7KT 3388 11103 $$ TC
000 WWUS55 KFGZ 012142 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 241 PM MST TUE JUL 1 2008 AZC007-012151- /O.EXP.KFGZ.SV.W.0004.000000T0000Z-080701T2145Z/ GILA AZ- 241 PM MST TUE JUL 1 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GILA COUNTY WILL EXPIRE AT 245 PM MST... THE SEVERE THUNDERSTORM WARNING FOR THE STORM 15 SOUTH SOUTHWEST OF YOUNG IN GILA COUNTY WILL BE ALLOWED TO EXPIRE. THIS STORM HAS WEAKENED SIGNIFICANTLY AND IS NO LONGER POSING A SEVERE WEATHER THREAT. LAT...LON 3379 11102 3396 11116 3399 11096 3388 11087 TIME...MOT...LOC 2141Z 063DEG 7KT 3387 11104 $$ TC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:15 AM MST, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 1, 9:15 AM MST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 AM MST TUE JUL 01 2008 .SYNOPSIS....HIGH PRESSURE WILL REMAIN OVER THE SOUTHWEST THROUGH THE WEEK BRINGING NEAR TO SLIGHTLY ABOVE NORMAL DAYTIME TEMPERATURES. EXPECT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS IN THE WESTERN HALF OF THE FORECAST AREA WITH SCATTERED THUNDERSTORMS IN THE EAST. && .DISCUSSION...A STRONG RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE OVER NRN MEXICO AND THE SOUTHWEST US FOR THE NEXT SEVERAL DAYS WHILE A WEAK TROUGH OF LOW PRESSURE ALONG THE WEST COAST SLOWLY PUSHES ONSHORE. THE COMBINATION OF THESE FEATURES WILL RESULT IN A CONTINUATION OF A SOUTHWESTERLY FLOW ALOFT ALLOWING MOISTURE CURRENTLY OVER MEXICO TO PUSH INTO AZ. AS THE WEST COAST TROUGH MOVES CLOSER DRIER AIR WILL BEGIN TO FILTER INTO NWRN AZ LATER TODAY SPREADING EASTWARD TONIGHT AND WEDNESDAY LEADING TO A GENERAL DECREASE IN CONVECTIVE ACTIVITY IN THESE LOCATIONS. FARTHER EAST AND SOUTH...MOISTURE WILL REMAIN IN PLACE AND THERE SHOULD BE LITTLE CHANGE IN CONVECTIVE ACTIVITY TODAY OR WEDNESDAY. BY THURSDAY...DRIER AIR IS EXPECTED TO CONTINUE SPREADING EASTWARD SO THAT MOST AREAS WILL SEE FEWER SHOWERS EXCEPT FOR THE WHITE MOUNTAINS WHERE THERE WILL REMAIN A CHANCE OF SCATTERED SHOWERS EACH DAY. BY THE WEEKEND...THE WESTERLY FLOW WILL BE REPLACED BY A MORE MOIST SOUTHERLY FLOW AND THE CHANCES OF CONVECTIVE ACTIVITY WILL INCREASE ACROSS THE REGION. && .AVIATION...FOR THE 18Z PACKAGE...ISOLD TO SCT SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP AFTER 18Z...FIRST ALONG THE HIGHER TERRAIN...THEN DRIFTING INTO THE VALLEY AREAS BY MID TO LATE AFTERNOON. THE STRONGER STORMS WILL CONTAIN BRIEF HEAVY RAIN AND WIND GUSTS OF 30 TO 40 KTS. STORMS ARE EXPECTED TO DIMINISH AFTER 02Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. THURSDAY THROUGH SATURDAY...HIGH PRESSURE ALOFT WILL PERSIST OVER THE STATE...WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ANTICIPATED EACH DAY. MINIMUM RELATIVE HUMIDITIES WILL BE IN THE TEENS FOR MOST LOCATIONS...WITH WEST TO SOUTHWEST WINDS FROM 5 TO 15 MPH DURING THE AFTERNOONS...EXCEPT NEAR SHOWERS OR THUNDERSTORMS WHERE WINDS WILL BE GUSTY AND ERRATIC. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DB AVIATION/FIRE WEATHER...DJO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 1, 10:00 AM MST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST TUE JUL 1 2008 AZZ004>018-037>040-020700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOISTURE HAS INCREASED TODAY RESULTING IN GREATER INSTABILITY ACROSS PORTIONS OF THE FORECAST AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN BY LATE MORNING AND THEN SLOWLY MOVE EASTWARD INTO THE LOWER TERRAIN DURING THE AFTERNOON AND EVENING. OVER THE WHITE MOUNTAINS...STORMS WILL MOVE TOWARDS THE SOUTH. THE BEST CHANCES FOR MEASURABLE PRECIPITATION WILL BE OVER THE EASTERN HALF OF THE FORECAST AREA WITH DIMINISHING CHANCES WESTWARD. SOME THUNDERSTORMS MAY PRODUCE STRONG AND GUSTY WINDS OF 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.